MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 30CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 30CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0294-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 02/14/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.(b)(4).
 
Event or Problem Description
It was reported that the patient was taken to cardiac theatre for emergency surgery.Patient arrested in operating theatre prior to the commencement of surgery.During a prolonged resuscitation process the physicians attempted the insertion of three intra-aortic balloon(iab) catheters.Resuscitation was unsuccessful and the patient subsequently died.The cause of death was stated as pulmonary artery tear.The notes also said there was an aortic rupture complicated from iab insertion and iab catheter rupture.The customer said they did not believe the iab insertion had contributed to the patients unfortunate death.This report is for the 1st iab used.A separate report will be submitted for the 2nd and 3rd iab.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Reference complaint#: (b)(4).H3 other text: device not returned.

Brand Name
MEGA 7.5FR. 30CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ 07004
MDR Report Key11375863
Report Number2248146-2021-00136
Device Sequence Number19798192
Product Code DSP
UDI-Device Identifier10607567107950
UDI-Public10607567107950
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0294-01
Device Catalogue Number0684-00-0292
Device Lot Number300005308
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR
Patient Weight59